Chloroquine Phosphate Potentiates Indomethacin and HCl/Ethanol-Induced Gastric Mucosa Injury in Rats.

Chloroquine Phosphate Potentiates Indomethacin and HCl/Ethanol-Induced Gastric Mucosa Injury in Rats.

Author by Mrs. Tolulope Oyesola

Journal/Publisher: International Journal Of Pharmacology

Volume/Edition: 4

Language: English

Pages: 482 - 486

Abstract

The aim of this study was to investigate the effect of Chloroquine phosphate (at therapeutic dose) on existing gastric ulceration in albino rats. Rats were treated with Chloroquine phosphate (8.5 mg kg-1) intramuscularly for 24 h after formation of ulcers induced by acidified ethanol and indomethacin. Following sacrifice, colorimetric assays were applied to determine the concentration of protein and mucus, activities of catalase and lipid peroxidation in homogenized gastric mucosal samples. Chloroquine phosphate worsens gastric lesions produced by both indomethacin and acidified ethanol. Also, it seemed to elaborate the indomethacin and acidified ethanol induced effects on gastric juice volume, pH and acid output. On the other hand, thiobarbituric acid reactants (TBAR) was further increased and protein, catalase and mucus were decreased in the gastric mucosal samples. The data indicates that the use of Chloroquine may be dangerous to the integrity of the stomach, especially in existing gastric ulcers. It increases oxidative stress in the gastric mucosa caused by indomethacin and acidified ethanol.


Other Co-Authors